MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231416
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Perforation (2001); Blood Loss (2597)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that the lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), indications for use and appropriate anatomy for use of the trunk-ipsilateral leg endoprosthesis includes a proximal aortic neck angulation of less than or equal to 60°.Key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck and significant thrombus and/or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in the following patient populations: patients with less than 15 mm in length or >60° angulation of the proximal aortic neck.Furthermore, the ifu states that potential adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, vascular trauma (e.G.Bleeding, rupture).
 
Event or Problem Description
On (b)(6) 2020 the patient underwent endovascular treatment of a 16.5cm abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.The gore® dryseal flex introducer sheaths were successfully placed.Angiography was performed.The gore® excluder® aaa trunk-ipsilateral leg component was successfully advanced.The trunk main body was deployed with no reported issues.It was reported that cannulation of the contralateral leg gate was difficult due to patient anatomy.The patient's anatomy was reportedly extremely tortuous, with a short aortic neck and calcification present.Attempts to cannulate the contralateral leg gate were continued without success.Reportedly the trunk-ipsilateral leg component was fully deployed, with the ipsilateral limb located in the patient's right iliac artery.The physician advanced a soft wire from the patient's right side up and over the device bifurcation in an attempt to snare the contralateral leg gate, located on the patient's left side.The physician continued attempts to snare the contralateral leg gate.Reportedly difficulty was encountered due to tortuosity of the patient's anatomy and the wire stiffness.It was reported that there was difficulty with the soft wire remaining within the contralateral leg gate.A 32mm cook medical coda® balloon catheter was advanced up to the device bifurcation to provide stability within the contralateral leg gate.The balloon was reportedly inflated just above the patient's renal arteries.The physician was then able to push the soft wire down to the patient's left common iliac artery.The cook medical coda® balloon catheter was inflated further and locked down to hold pressure.The gore® excluder® aaa contralateral leg component was advanced.Imaging was performed, and rupture of the patient's proximal aorta was identified.The rupture was reportedly distal to the patient's renal arteries, and proximal to the trunk-ipsilateral leg component.It was reported that the rupture occurred at the time the cook medical coda® balloon catheter was inflated and locked down.The patient's blood pressure reportedly dropped.The contralateral leg component was quickly deployed.A full angiography run was performed, and leaking was noted on the patient's left side.Two 23mm gore® excluder® aaa aortic extender components were placed proximal to the trunk-ipsilateral leg component.Another angiography run was performed, and leaking was still noted.Two additional 26mm gore® excluder® aaa aortic extender components were placed proximal to the 23mm aortic extender components.The leak was reportedly sealed.It was reported that both of the patient's renal arteries were covered, and the aortic extender components were placed up to the patient's superior mesenteric artery.The patient reportedly received 5 units of blood in total.A dialysis catheter was placed in the patient.The procedure was completed.The patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10268353
Report Number3007284313-2020-00172
Device Sequence Number14190887
Product Code MIH
UDI-Device Identifier00733132622382
UDI-Public00733132622382
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model NumberRLT231416
Device Catalogue NumberRLT231416
Device Lot Number17570043
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR